Alert archive / Idaho / River Flood Warnings in 2009

River Flood Warning 8, NWS Missoula, MT

June 20, 2009Lemhi County, Idaho

NWS Missoula, MT issued this river flood warning at Jun 20, 2009, 7:00 PM MDT for Lemhi County, Idaho. It took effect at Jun 20, 2009, 10:00 PM MDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 7:00 PM MDT (01:00 UTC)
In effect from
Jun 20, 2009, 10:00 PM MDT
Expired
Jun 22, 2009, 2:22 PM MDT
In force
40 hr
Issued by
NWS Missoula, MT
Flood severity
Minor

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lemhi River near Lemhi (LERI1). The gauge peaked at 6.89 ft at Jun 21, 2009, 10:00 AM MDT.

actionminormoderate46806/2106/2206/23
Action stage
6 ft
Minor stage
6.5 ft
Moderate stage
8.5 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13305000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KMSO 210100
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
700 PM MDT SAT JUN 20 2009

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IDAHO... 

LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY
FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED.  

IDC059-211900-
/O.NEW.KMSO.FL.W.0008.090621T0400Z-090622T1940Z/
/LERI1.1.ER.090621T0400Z.090621T1200Z.090621T1940Z.NO/
700 PM MDT SAT JUN 20 2009

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A 

* FLOOD WARNING FOR THE LEMHI RIVER NEAR LEMHI.
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT 6:00 PM SATURDAY THE STAGE WAS 6.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6.5 FEET AND IS EXPECTED TO BE REACHED SATURDAY    
  NIGHT. 
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER 
  FROM TENDOY TO SALMON.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
4 follow-up statements
000 
WGUS85 KMSO 211846
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1246 PM MDT SUN JUN 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY 
FOR THE LEMHI RIVER...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO 
CONTINUE.  

IDC059-220446-
/O.EXT.KMSO.FL.W.0008.000000T0000Z-090623T0516Z/
/LERI1.1.ER.090621T1302Z.090621T1545Z.090622T0516Z.NO/
1246 PM MDT SUN JUN 21 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LEMHI RIVER NEAR LEMHI.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SUNDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.5 FEET. 
* AT 7.0 FEET...EXPECT POSSIBLE FLOODING TO HIGHWAY 28 FROM TENDOY TO 
  SALMON.
THE FORECASTED STAGE OF 6.8 FEET COMPARES TO A PREVIOUS STAGE OF 5.8 
FEET THAT OCCURRED ON JUN 10 1996.  

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
000 
WGUS85 KMSO 220339
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
939 PM MDT SUN JUN 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY 
FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED.  

IDC059-221500-
/O.EXT.KMSO.FL.W.0008.000000T0000Z-090622T1500Z/
/LERI1.1.ER.090621T1302Z.090621T1545Z.090622T0610Z.NO/
939 PM MDT SUN JUN 21 2009

THE FLOOD WARNING CONTINUES FOR THE LEMHI RIVER NEAR LEMHI.
* UNTIL MONDAY MORNING.
* AT 9:00 PM SUNDAY THE STAGE WAS 6.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.5 FEET. 
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER 
  FROM TENDOY TO SALMON.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
000 
WGUS85 KMSO 221445
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
845 AM MDT MON JUN 22 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY 
FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED.  

IDC059-222045-
/O.EXT.KMSO.FL.W.0008.000000T0000Z-090623T1814Z/
/LERI1.1.ER.090621T1302Z.090621T1545Z.090622T1814Z.NO/
845 AM MDT MON JUN 22 2009

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE LEMHI RIVER NEAR LEMHI.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.5 FEET. 
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER 
  FROM TENDOY TO LEADORE.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
000 
WGUS85 KMSO 222022
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
222 PM MDT MON JUN 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
IDAHO...
 
  LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY

IDC059-222052-
/O.CAN.KMSO.FL.W.0008.000000T0000Z-090622T2114Z/
/LERI1.1.ER.090621T1302Z.090621T1545Z.090622T1530Z.NO/
222 PM MDT MON JUN 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LEMHI RIVER NEAR LEMHI.
* AT  2:00 PM MONDAY THE STAGE WAS 6.4 FEET. 
* FELL BELOW FLOOD STAGE AT  9:30 AM MONDAY.
* FLOOD STAGE IS 6.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY TOMORROW 
  MORNING.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:15 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 20, 3:15 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
315 PM MDT SAT JUN 20 2009

.DISCUSSION...ABUNDANT PRECIPITATION IN EXCESS OF ONE AND ONE
QUARTER INCHES HAS FALLEN ACROSS SOUTHERN LEMHI COUNTY TODAY. RAIN
IS EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING BEFORE
DIMINISHING BY SUNDAY MORNING. RAPID RIVER RISES HAVE BEEN
EXPERIENCED ON THE LEMHI RIVER NEAR LEMHI IN IDAHO WITH RIVER
LEVELS FORECASTED TO REACH JUST BELOW FLOOD STAGE BY EARLY SUNDAY
MORNING. A FLOOD WATCH HAS BEEN ISSUED SPECIFICALLY FOR THE LEMHI
RIVER UNTIL FURTHER NOTICE FOR THE POTENTIAL OF MINOR FLOODING OF
ROADWAYS AND LOW-LYING AREAS... PARTICULARLY ALONG HIGHWAY 28.
PLEASE REFERENCE WWW.WEATHER.GOV/MISSOULA FOR FURTHER UPDATES.

THE FLASH FLOOD WATCH FOR LEMHI...DEER LODGE AND SILVER BOW
COUNTIES HAS BEEN CANCELLED. PRECIPITATION AMOUNTS HAVE BEEN IN
THE ONE QUARTER INCH RANGE THROUGH THE DAY AND RAPID RIVER RISES
HAVE NOT OCCURRED.

MOISTURE WILL CONTINUE TO SURGE NORTHWARD THIS EVENING AND OVERNIGHT
AROUND A LOW PRESSURE CENTER LOCATED OVER THE GREAT BASIN. AS A
RESULT...PRECIPITATION WILL REMAIN PERSISTENT OVER THE SAME AREAS OF
SOUTHERN LEMHI COUNTY AND THE BUTTE-BLACKFOOT REGION WITH RAINFALL
DIMINISHING BY SUNDAY MORNING.

SUNDAY THROUGH MONDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE
TO BE PRESENT OVER THE REGION DURING THE SUNDAY AND MONDAY TIME
FRAME. SEVERAL WAVES EMBEDDED WITHIN THE FLOW CIRCLING AN AREA OF
LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING PRECIPITATION AND
TEMPERATURES THAT ARE WELL BELOW THE SEASONAL AVERAGE TO THE
NORTHERN US ROCKIES. LARGE SCALE FEATURES HAVE REMAINED MOSTLY
UNCHANGED DURING THE PAST SEVERAL NUMERICAL MODEL RUNS...HOWEVER
FINER DETAILS SUCH AS PRECIPITATION DISTRIBUTION FORECAST CONTINUE
TO EVOLVE. SOME LOCATIONS WILL LIKELY EXPERIENCE SIGNIFICANT
RAINFALL...HOWEVER THE PROLONGED AMOUNT OF TIME IN WHICH THE RAIN
FALLS WILL LIKELY KEEP FLOODING IMPACTS LOW FOR MOST OF THE AREA.
THAT SAID...CONVECTION DURING SUNDAY AFTERNOON MAY YIELD A FEW
THUNDERSTORMS CONTAINING HIGH PRECIPITATION RATES.

TUESDAY THROUGH SATURDAY...SHOWER AND THUNDERSTORM CHANCES WILL
LINGER THROUGH TUESDAY AND WEDNESDAY AS THE LOW PRESSURE TROUGH
MOVES TO THE EAST AND SOUTHWESTERLY FLOW ALOFT INITIATES. POSSIBLE
SHORTWAVE TROUGHS AND RIDGES WILL TAKE US THROUGH THE WEEK...BUT
MODEL CONSISTENCY IS WEAK...SO WILL KEEP ON AND OFF CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY.

&&

.AVIATION...MOISTURE WILL CONTINUE TO SURGE NORTHWARD AROUND A LOW
PRESSURE LOCATED OVER THE GREAT BASIN. PERSISTENT SHOWERS OVER
EAST CENTRAL IDAHO AND SOUTHWEST MONTANA WILL CONTINUE THROUGH THE
EVENING AND DIMINISH BY SUNDAY MORNING. TERMINALS KSMN AND KBTM
WILL EXPERIENCE REDUCTIONS IN VISIBILITIES AND LOWERED CEILINGS
THROUGH THE OVERNIGHT HOURS. EXPECT MOUNTAINS AND PASSES TO BE
OBSCURED THROUGH SUNDAY MORNING. CONVECTIVE SHOWERS WITH ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
OVER NORTH CENTRAL IDAHO AND NORTHWEST MONTANA. MOUNTAINS WILL BE
OBSCURED AT TIMES IN THIS AREA.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...DEROSA/ZUMPFE
LONG TERM....KITSMILLER
AVIATION...DEROSA

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:08 AM MDTAreal Flood WarningMSOLemhi29 hr

Nearby

River Flood Warnings in Idaho, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.